EconPapers    
Economics at your fingertips  
 

A comparison of nonparametric estimators of survival under left-truncation and right-censoring motivated by a case study

Mauro Gasparini and Martina Gandini
Additional contact information
Mauro Gasparini: Department of Mathematics, Politecnico di Torino - Italy
Martina Gandini: Centro regionale per l'epidemiologia e la salute ambientale ARPA Piemonte - Grugliasco, Italy

Statistica, 2011, vol. 71, issue 3, 391-406

Abstract: We present an application of nonparametric estimation of survival in the presence of left-truncated and right-censored data. We confirm the well-known unstable behavior of the survival estimates when the risk set is small and there are too few early deaths. However, in our real scenario where only few death times are necessarily available, the proper nonparametric maximum likelihood estimator, and its usual modification, behave less badly than alternative methods proposed in the literature. The relative merits of the different estimators are discussed in a simulation study extending the settings of the case study to more general scenarios.

Date: 2011
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bot:rivsta:v:71:y:2011:i:3:p:391-406

Access Statistics for this article

Statistica is currently edited by Department of Statistics, University of Bologna

More articles in Statistica from Department of Statistics, University of Bologna Contact information at EDIRC.
Bibliographic data for series maintained by Giovanna Galatà ().

 
Page updated 2025-03-19
Handle: RePEc:bot:rivsta:v:71:y:2011:i:3:p:391-406